Alert archive / Nebraska / High Wind Warnings in 2006

High Wind Warning 3, NWS North Platte, NE

April 19, 200619 counties in Nebraska

NWS North Platte, NE issued this high wind warning at Apr 19, 2006, 2:20 AM MDT for 19 counties in Nebraska. It took effect at Apr 19, 2006, 3:00 AM MDT. It was in force for 15 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 19, 2006, 2:20 AM MDT (08:20 UTC)
In effect from
Apr 19, 2006, 3:00 AM MDT
Expired
Apr 19, 2006, 6:00 PM MDT
In force
15 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 69 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 8:00 AM MDTNON-TSTM WND GST 84Rushville, NEAN 84 MPH WIND GUST WAS REPORTED BY AUTOMATED EQUIPMENT AT 9AM CDT. POLICE REPORTED DAMAGE IN THE RUSHVILLE AREA TO INCLUDE AN OVERTURNED MOBILE...UNOCCUPIED...DOWNED TREES AND POWER LINES AND DESTROYED SHEDS.
Apr 19, 9:00 AM MDTNON-TSTM WND GST 01 S North Platte, NEBLOWING DUST REDUCING VISIBILITIES TO LESS THAN 1 MILE ON RURAL ROAD 1 MILE SOUTH OF NORTH PLATTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2024 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 190820
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 AM CDT WED APR 19 2006

...A POWERFUL SPRING STORM OVER THE NORTHERN PLAINS WILL CONTINUE
TO BRING HIGH WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA TODAY...

.DEEP LOW PRESSURE ACROSS SOUTH DAKOTA BORDER WILL DRIFT SLOWLY
EAST. THIS LOW PRESSURE SYSTEM...IN COMBINATION WITH HIGH PRESSURE
BUILDING INTO THE NORTHERN ROCKIES...WILL PRODUCE STRONG WINDS
ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA ON TODAY.

NEZ004-005-008-022>026-035>038-056>059-069>071-094-191630-
/O.UPG.KLBF.HW.A.0004.060419T1400Z-060420T0000Z/
/O.NEW.KLBF.HW.W.0003.060419T0900Z-060420T0000Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
320 AM CDT WED APR 19 2006 /220 AM MDT WED APR 19 2006/

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WEST AND NORTHWEST WINDS WILL INCREASE TO NEAR 40 MPH TODAY.
OCCASIONAL GUSTS TO OVER 60 MPH ARE LIKELY IN OPEN AREAS WITH AREAS OF
BLOWING AND DRIFTING SAND DEVELOPING ACROSS THE SAND HILLS.

WINDS SHOULD SUBSIDE TOWARD NIGHTFALL.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
TRAVEL CONDITIONS.

$$

NEZ006-007-009-010-027>029-191630-
/O.NEW.KLBF.WI.Y.0017.060419T0900Z-060420T0000Z/
KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...TAYLOR...BURWELL...BARTLETT
320 AM CDT WED APR 19 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH FREQUENT GUSTS TO
45 MPH OR GREATER IN OPEN AREAS. 

WINDS SHOULD SUBSIDE TOWARD NIGHTFALL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
CDC
4 follow-up statements
000 
WWUS73 KLBF 191252
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 AM CDT WED APR 19 2006

...AN INTENSE SPRING STORM OVER THE NORTHERN PLAINS WILL CONTINUE
TO BRING HIGH WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA TODAY...

.DEEP LOW PRESSURE ACROSS SOUTH DAKOTA BORDER WILL DRIFT SLOWLY
EAST. THIS LOW PRESSURE SYSTEM...IN COMBINATION WITH HIGH
PRESSURE BUILDING INTO THE NORTHERN ROCKIES...WILL PRODUCE STRONG
WINDS ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA ON TODAY.

NEZ004-005-008-022>026-035>038-056>059-069>071-094-192100-
/O.CON.KLBF.HW.W.0003.000000T0000Z-060420T0000Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
752 AM CDT WED APR 19 2006 /652 AM MDT WED APR 19 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. 

SUSTAINED WEST AND NORTHWEST WINDS WILL INCREASE TO 40 MPH TODAY.
WIND GUSTS TO 70 MPH OR STRONGER ARE LIKELY IN OPEN AREAS WITH
AREAS OF BLOWING AND DRIFTING SAND DEVELOPING ACROSS THE SAND
HILLS.

WINDS SHOULD SUBSIDE TOWARD NIGHTFALL.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
TRAVEL CONDITIONS.

$$

NEZ006-007-009-010-027>029-192100-
/O.CON.KLBF.WI.Y.0017.000000T0000Z-060420T0000Z/
KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...TAYLOR...BURWELL...BARTLETT
752 AM CDT WED APR 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS WILL INCREASE TO 30 TO 35 MPH WITH FREQUENT GUSTS TO 45
MPH OR GREATER IN OPEN AREAS.

WINDS SHOULD SUBSIDE TOWARD NIGHTFALL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


CDC
000 
WWUS73 KLBF 191449
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
949 AM CDT WED APR 19 2006

...AN INTENSE SPRING STORM OVER THE NORTHERN PLAINS WILL CONTINUE
TO BRING HIGH WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA TODAY...

.DEEP LOW PRESSURE ACROSS SOUTH DAKOTA BORDER WILL DRIFT SLOWLY
EAST. THIS LOW PRESSURE SYSTEM...IN COMBINATION WITH HIGH
PRESSURE BUILDING INTO THE NORTHERN ROCKIES...WILL PRODUCE STRONG
WINDS ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA ON TODAY.
AREAS OF NORTHWEST NEBRASKA WILL APPROACH HURRICANE FORCE WIND
GUSTS.

NEZ004-005-008-022>026-035>038-056>059-069>071-094-192300-
/O.CON.KLBF.HW.W.0003.000000T0000Z-060420T0000Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
949 AM CDT WED APR 19 2006 /849 AM MDT WED APR 19 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. 

SUSTAINED WEST AND NORTHWEST WINDS OF 40 TO 45 MPH TODAY. WIND
GUSTS UP TO 70 MPH OR STRONGER ARE LIKELY IN OPEN AREAS WITH AREAS
OF BLOWING AND DRIFTING SAND ACROSS THE SAND HILLS. VISIBILITIES
MAY BE REDUCED TO 1 MILE OR LESS WITH BLOWING DUST.

WINDS SHOULD SUBSIDE TOWARD NIGHTFALL.

POLICE REPORTS OF DOWNED TREES AND POWER LINES... AND AN
OVERTURNED MOBILE HOME HAVE BEEN RECEIVED THIS MORNING FROM
SHERIDAN COUNTY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
TRAVEL CONDITIONS.

$$

NEZ006-007-009-010-027>029-192300-
/O.CON.KLBF.WI.Y.0017.000000T0000Z-060420T0000Z/
KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...TAYLOR...BURWELL...BARTLETT
949 AM CDT WED APR 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS OF 30 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH OR
GREATER IN OPEN AREAS.

WINDS SHOULD SUBSIDE TOWARD NIGHTFALL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MASEK
000 
WWUS73 KLBF 192041 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT WED APR 19 2006

...AN INTENSE SPRING STORM OVER THE NORTHERN PLAINS WILL KEEP HIGH
WINDS IN WESTERN AND NORTH CENTRAL UNTIL SUNSET THIS EVENING...

NEZ004-005-008-022>026-035>038-056>059-069>071-094-200000-
/O.CON.KLBF.HW.W.0003.000000T0000Z-060420T0000Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
341 PM CDT WED APR 19 2006 /241 PM MDT WED APR 19 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. 

SUSTAINED NORTHWEST WINDS OF 40 MPH WILL CONTINUE THROUGH LATE
AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING. WIND GUSTS UP TO
50 MPH REMAIN POSSIBLE IN OPEN AREAS WITH LOCAL AREAS OF BLOWING
DUST REDUCING VISIBILITIES.

POLICE REPORTS OF DOWNED TREES AND POWER LINES... AND AN
OVERTURNED MOBILE HOME HAVE BEEN RECEIVED THIS MORNING FROM
SHERIDAN COUNTY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
TRAVEL CONDITIONS.

$$

NEZ006-007-009-010-027>029-200000-
/O.CON.KLBF.WI.Y.0017.000000T0000Z-060420T0000Z/
KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...TAYLOR...BURWELL...BARTLETT
341 PM CDT WED APR 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH LATE AFTERNOON BEFORE SUBSIDING EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KAR
000 
WWUS73 KLBF 200000
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT WED APR 19 2006

...GUSTY NORTHWESTERLY AND WESTERLY WINDS BEGINNING TO DIMINISH...

.WEST AND NORTHWESTERLY WINDS HAVE BEGUN TO DECREASE OVER THE PAST COUPLE
OF HOURS. WIND SPEEDS WILL DIMINISH TO 20 TO 30 MPH...BEFORE
DROPPING FURTHER TO 10 TO 20 MPH OVERNIGHT.

NEZ004-005-008-022>026-035>038-056>059-069>071-094-200100-
/O.EXP.KLBF.HW.W.0003.000000T0000Z-060420T0000Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
700 PM CDT WED APR 19 2006 /600 PM MDT WED APR 19 2006/

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE HIGH WIND WARNING FOR WESTERN AND PORTIONS OF NORTH CENTRAL
NEBRASKA WILL EXPIRE AT 7 PM CDT (6 PM MDT). WESTERLY AND
NORTHWESTERLY WINDS OF 25 TO 35 MPH...WILL DECREASE TO 20 TO 30
MPH SHORTLY AFTER SUNSET...DECREASING TO 10 TO 20 MPH OVERNIGHT. 

$$

NEZ006-007-009-010-027>029-200100-
/O.EXP.KLBF.WI.Y.0017.000000T0000Z-060420T0000Z/
KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...TAYLOR...BURWELL...BARTLETT
700 PM CDT WED APR 19 2006

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY IN EFFECT THROUGH 7 PM CDT...WILL BE ALLOWED TO
EXPIRE. WESTERLY WINDS OF 25 TO 35 MPH...WILL DECREASE TO 20 TO 30
MPH SHORTLY AFTER SUNSET...BEFORE DIMINISHING TO 10 TO 20 MPH
OVERNIGHT. 

$$

BUTTLER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Apr 18, 5:51 PM MDT, 8 hours 29 minutes earlier.

Area forecast discussion, Apr 18, 5:51 PM MDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR HEADLINES
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT TUE APR 18 2006

.WILL BE UPDATING SHORTLY TO EXTEND THE WIND ADVISORY TO 9 PM CDT (8
PM MDT). SFC OBS AT 00Z WEST OF US 183...INDICATING HEALTY ADVISORY
CRITERIA. UNTIL WE LOOSE SOME SURFACE HEATING AND THE SUN GOES
DOWN...STRONG MIXING WILL CONTINUE. GRIDS AND HEADLINES OUT
SHORTLY.

&&

...PREVIOUS DISCUSSION FOLLOWS...ISSUED AT 310 PM CDT TUE APR 18
2006...

...FORECAST FOCUS WILL BE ON HIGH WINDS WEDNESDAY FROM SPRING STORM
SYSTEM...

.DISCUSSION...
H5 CLOSED LOW HAS MOVED INTO SWRN SD AS VERIFIED BY WV IMAGERY. WRT
TO MODEL SOLUTIONS...THE NAM IS FURTHER SOUTH THAN THE GFS THROUGH
48 HRS...WHICH LENDS TO MORE WRAPAROUND POTENTIAL IN THE NWRN
FORECAST AREA. TONIGHT THROUGH WEDNESDAY...THE NAM FORECASTS THE H7
LOW TO MOVE EAST-SOUTHEAST AT A SNAILS PACE (5 KNOTS). THIS IS A
SYNOPTICALLY FAVORABLE SETUP FOR 35-45 MPH WINDS WITH GUSTS TO 60+
MPH IN PORTIONS OF WRN SD AND WINDS NEARLY THAT STRONG IN WRN NEBR.
HOISTED A HIGH WIND WARNING WEDNESDAY FOR AREAS GENERALLY WEST OF
U.S. HIGHWAY 183.

ALONG WITH HIGH WINDS...ACCUMULATING SNOW APPEARS LIKELY FOR NRN
SHERIDAN AND NWRN CHERRY COUNTY. NW FLOW AROUND BACK SIDE OF CYCLONE
WILL BE FORCED OVER BLACK HILLS SETTING UP FAVORABLE CONVERGENT ZONE
DOWNWIND INTO NORTHERN SHERIDAN AND NORTHWEST CHERRY COUNTIES. HAVE
UPPED POPS FURTHER TO LIKELY CAT WITH STORM TOTAL SNOWFALL TOTALS IN
THE 2 TO 5 INCH RANGE POSSIBLE. REMAINS TO LOOK LIKE ACCUMULATIONS
LIMITED TO HALF ABOVE AMOUNTS CONSIDERING WARM GROUND WILL PLAY A
MAJOR ROLE. WINDS WILL BE THE PRIMARY THREAT WEDNESDAY.

WEATHER PATTERN BECOMES QUIET THURSDAY THROUGH SATURDAY BENEATH A
TRANSITORY RIDGE. STRONGLY PREFER THE CONSISTENCY OF THE ECMWF
BRINGING A WRN TROUGH INTO THE FOUR CORNERS REGION BY 12Z MONDAY.
SFC LOW PRESSURE IN NERN CO SUNDAY WILL BE EFFECTIVE IN TRANSPORTING
GULF MOISTURE INTO THE REGION. HAVE ADDED SLIGHT CHC SUNDAY THROUGH
MONDAY NIGHT TO SUPPORT APPROACH AND PASSAGE OF THE SYSTEM. WARMEST
TEMPS SHOULD BE SATURDAY/SUNDAY NEAR 70 THEN SEASONABLE IN THE MID
60S MONDAY/TUESDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH IN EFFECT FROM 14Z WEDNESDAY UNTIL 00Z THURSDAY FOR
NEZ004-005-008-022>026-035>038-056>059-069>071-094.

WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT/8 PM MDT THIS EVENING
FOR AREAS MAINLY ALONG AND WEST OF HIGHWAY 183.

&&

CLB/KAR
Hazardous weather outlook, Apr 18, 2:38 PM MDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT TUE APR 18 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-191100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
338 PM CDT TUE APR 18 2006 /238 PM MDT TUE APR 18 2006/

...WIND ADVISORY REMAINS IN EFFECT...
...HIGH WIND WATCH FOR TOMORROW...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

WINDS ARE EXPECTED TO DIMINISH TO BELOW WIND ADVISORY CRITERIA
LATE THIS EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. A MIX
OF LIGHT RAIN AND SNOW NORTH OF HIGHWAY 2 AND WEST OF HIGHWAY 83 IS
EXPECTED TO PERSIST AND CHANGE TO ALL SNOW ACROSS SHERIDAN COUNTY
AND WESTERN CHERRY COUNTY BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODS OF SNOW ARE EXPECTED ACROSS SHERIDAN COUNTY AND WESTERN
CHERRY COUNTY INTO THE MORNING HOURS. AT THIS TIME...ONLY LIGHT
ACCUMULATIONS OF 2 INCHES OR LESS WITH A FEW LOCALLY HIGHER
AMOUNTS ARE EXPECTED. THE GREATEST THREAT FOR SNOWFALL
ACCUMULATIONS WILL BE ALONG AND NORTH OF A LINE FROM HAY SPRINGS
TO MERRIMAN...AND IN AREAS NEAR AND NORTHEAST OF ELLSWORTH WHERE
ELEVATIONS RISE TO AROUND 4000 FEET.

IN ADDITION TO THE SNOWFALL POTENTIAL...ALL OF WESTERN AND NORTH
CENTRAL NEBRASKA WILL RECEIVE STRONG WINDS TOMORROW. A HIGH WIND
WATCH IS IN EFFECT FOR MOST OF THE AREA. ALL AREAS ARE EXPECTED TO
RECEIVE WINDS REACHING WIND ADVISORY CRITERIA. ANY ACCUMULATIONS
OF SNOW IN COMBINATION WITH THE HIGH WINDS MAY RESULT IN SCATTERED
POWER OUTAGES.

THIS POWERFUL SPRING STORM WILL WEAKEN AND SLOWLY DEPART FROM THE
PLAINS WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:20 AM MDTWind AdvisoryLBFBoyd, Garfield, Holt, Keya Paha, Loup, Rock and 1 more16 hr

Nearby

High Wind Warnings in Nebraska, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.